Medicine

Health Officials Report First Death They Believe Is Linked to Vaping

Health Officials Report First Death They Believe Is Linked to Vaping

Redfield says the CDC is working with various state agencies to investigate these cases, and refers to the situation as an "ongoing outbreak".

"This tragic death in IL reinforces the serious risks associated with e-cigarette products", he said.

"Vaping exposes users to many different substances for which we have little information about related harms - including flavourings, nicotine, cannabinoids and solvents".

The CDC has been investigating a "cluster" of lung illnesses that it believes may be linked to e-cigarette use, although it has not yet been able to establish whether they were in fact caused by vaping.

Redfield continued, "E-cigarettes are not safe for youth, young adults, pregnant women, or adults who do not now use tobacco products".

The CDC, he points out, has been warning about both the proven and potential dangers of e-cigarettes and vaping since these products emerged, reminding that e-cigarettes are not safe.

More news: Nice-Marseille game halted after fans unfurl homophobic banners

Both the NHS and Public Health England (PHE) support the use of e-cigarettes over smoking cigarettes, with PHE suggesting a year ago that hospitals should sell e-cigarettes and provide patients with vaping lounges to encourage people to make the switch. Notwithstanding, they said an obvious regular reason for the sicknesses has not been recognized and that they are being classified "potential cases" that are still under scrutiny. Symptoms include coughing, shortness of breath and fatigue as well as some cases of vomiting and diarrhoea.

The president of the American Vaping Association, Gregory Conley, said in a statement on Thursday that he was "confident" the illnesses were being caused by devices containing cannabis or other synthetic drugs, not nicotine.

Canada's chief public health officer, Dr. Theresa Tam, says that federal officials in Canada are yet to experience similar reports, but that it's something that she believes health professionals should be vigilant of.

A patient who had recently been vaping died in the U.S. after developing severe lung disease, as authorities scrambled to find the cause behind nearly 200 more potential cases.

"At this time here in IL we do not know what is contributing to this respiratory illness". Some have reported gastrointestinal illnesses, as well. "Evaluation for common infectious etiologies when also suspected should be pursued, and less common infections and rheumatologic or neoplastic processes considered, as clinically indicated".

According to the IDPH, the CDC said they have found that several patients have acknowledged to health care personnel that they used THC-containing products.